MAUDE Adverse Event Report: ACCUVU SIZING ANGIOGRAPHIC CATHETER

ACCUVU SIZING ANGIOGRAPHIC CATHETER
Catalog Number 13709803
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/02/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that the disposable device is not available to be returned to the manufacturer for evaluation.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Event or Problem Description
A distributor reported an issue with an angiographic catheter while preparing for a procedure.During assembly with the guidewire, the catheter tip broke into several pieces.The procedure was completed with a different device and the patient did not experience any adverse effects, harm, or require medical intervention as a result of this incident.It was indicated that the reported device is not available to be returned to the manufacturer for evaluation.
 
Additional Manufacturer Narrative
As the reported defective device was not returned, angiodynamics is unable to perform a device evaluation.However, the end user provided a photo of the fractured device.The photo showed the catheter tip fractured in two pieces.The customer's reported complaint description of "tip broke into several pieces' was confirmed as the customer provided a photo.No sample was returned for evaluation.Without receiving sample for evaluation a root cause cannot be determined.A review of the lot history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.Labeling review: the instructions for use , which is supplied to the end user with this catalog number, contains a statement; "reshaping of catheter tip is not recommended.Physical damage to the catheter material can result when exposed to heat".A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
ACCUVU SIZING ANGIOGRAPHIC CATHETER
Common Device Name
ACCUVU SIZING ANGIOGRAPHIC CATHETER
MDR Report Key10731846
Report Number1319211-2020-00069
Device Sequence Number16619943
Product Code DQO
UDI-Device IdentifierH787137098035
UDI-PublicH787137098035
Combination Product (Y/N)N
Initial Reporter CountryTH
PMA/510(K) Number
K112452
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date11/30/2020
Device Catalogue Number13709803
Device Lot Number5278662
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/02/2020
Supplement Date Received by Manufacturer10/02/2020
Initial Report FDA Received Date10/24/2020
Supplement Report FDA Received Date10/30/2020
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/28/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age67 YR